Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 152, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Oct 23, 2001, 7:33 PM EDT for Columbiana County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2001, 7:33 PM EDT (23:33 UTC)
- Expired
- Oct 23, 2001, 8:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Columbiana County, OH
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1451 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421 WUUS51 KPBZ 232334 SVRPBZ OHC029-240030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 733 PM EDT TUE OCT 23 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIANA COUNTY IN OHIO * UNTIL 830 PM EDT * AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF LISBON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR LISBON AT 755 PM... NEAR SALEM AT 745 PM... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 3:10 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Oct 23, 3:10 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 310 PM EDT TUE OCT 23 2001 FIRST SHRT/WV MOVING INTO REGION ATTM WITH STEADY STREAM MOISTURE/PRECIP WELL TO OUR W/SW ADVANCING NEWD. LIKELY POPS TNGT WITH CHC TSTMS... HIER GUSTS EARLY TNGT. 2ND AND MUCH STRONGER COLD FRONT WILL SWING TWD REGION LATE DAY WED/SPCLY WED NGT AND UPPER TROUGH DIGS SEWD AND TAKES ON NEG TILT WITH STRONG DYNAMICS...SLIGHT RISK LATE WED/WED NGT WITH DAMAGING WINDS MAIN THREAT IN SQUALL LINE. DAY SHIFT WED MAY CONSIDER A WIND ADVISORY FOR WED NGT. THIS SYSETM WILL USHER IN THE FIRST COLD BLAST OF THIS LATE AUTUMN. WNW FETCH LOW LVL WINDS TAKES HOLD FRI NGT INTO SAT MOVING SEWD FROM LK ERIE. CAA/INSTABILITY LK SHOWERS WILL OCCUR BUT AMNT WIL DEPEND ON THE CAP ON THE INVERSION AND WIND COMPONENT/DIRECTION...IN GENERAL WILL INDICATE -SHSN AND FLRYS FOR WKND. TEMPS GUID LOOK OK. GOT TO GO. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.